| Model Number |
82090-01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Vasoconstriction (2126); Nervous System Injury (2689)
| Date of Event |
01/31/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2022, the patient presented for a percutaneous left carotid intervention with moderate calcification.An emboshield nav 6 filter was successfully placed, and pre-dilatation was successfully performed using a viatrac balloon catheter.An xact stent was deployed without a device issue, from the internal carotid to common carotid, with tortuous vessel vasculature observed distal.Post-stent implantation, carotid vasospasms occurred, distal to the stent, the patient became hypotensive and there were concerns for a cerebral vascular accident.Medications were provided as treatment and prolonged hospitalization was required for observation.Per imaging, transient cerebral vascular hypoperfusion, with limited carotid filling was noted.There was no occlusion or thrombus observed.Neither a cerebral vascular accident or transient ischemic attack were diagnosed.The patient stabilized, without additional adverse patient sequela reported.No additional information was provided regarding this issue.
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of hypotension and neurological complications are listed in the x.Act carotid stent system instructions for use as possible adverse events associated with the use of this product.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.